Alert archive / Florida / Special Weather Statements in 2019

Special Weather Statement, NWS Melbourne, FL

June 29, 2019Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jun 29, 2019, 3:21 PM EDT for Orange County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 29, 2019, 3:21 PM EDT (19:21 UTC)
Expired
Jun 29, 2019, 4:00 PM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1354 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS82 KMLB 291921
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Sat Jun 29 2019
 
FLZ045-053-292000-
Osceola FL-Orange FL-
321 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near 
Narcoossee, moving northwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Windermere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2828 8113 2820 8131 2849 8153 2861 8126
TIME...MOT...LOC 1920Z 153DEG 14KT 2832 8126 

$$

Spratt

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 10:20 AM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 29, 10:20 AM EDT, 5 hours 1 minute before
Area Forecast Discussion
National Weather Service Melbourne FL
1020 AM EDT Sat Jun 29 2019

.DISCUSSION...

Morning Cape sounding shows high moisture over the area with
precipitable water values nearly 2 inches within deep southern flow.
Weak lobes of vorticity will lift north across the FL peninsula and
provide some upper support. Considerable mid and upper cloudiness
will limit instability a bit but breaks in the clouds will occur and
the upper support should compensate for the reduced sfc heating so
current forecast showing higher rain/storm chances today (60-70
percent) look good. The clouds and precip will hold max temps to the
mid to upper 80s which is slightly below normal for late June.

The primary concern from storms today will be frequent lightning
strikes (over land and water) as well as gusty winds up to 45 mph
will also be possible in a few storms. While steering flow will push
storms toward the north steadily, there will be localized
opportunities for prolonged heavy rainfall in backbuilding storms.
This could produce rainfall amounts up to 3 inches.

&&

.AVIATION...VFR CIGs within considerable mid and upper cloudiness
this morning. SCT-NMRS SHRA/TSRA will develop and produce TEMPO
MVFR/IFR conditions especially interior terminals, including MCO
between 17Z-20Z.

&&

.MARINE...
Today-Tonight...E/SE winds up to around 10 knots will weaken to 5-10
knots and become S/SE into late tonight as ridge axis of high
pressure over the western Atlantic shifts southward across the area.
Seas will range from 1-3 feet, with main hazard being scattered
storms developing and producing gusty winds over the waters today.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  87  74  89  75 /  50  20  60  30
MCO  88  74  90  75 /  60  20  60  30
MLB  86  75  88  76 /  60  30  60  30
VRB  87  73  89  73 /  60  30  60  30
LEE  89  74  90  76 /  70  20  60  30
SFB  89  73  91  75 /  60  20  60  30
ORL  88  74  90  75 /  60  20  60  30
FPR  87  73  89  74 /  60  30  60  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

Kelly/Sharp
Hazardous weather outlook, Jun 29, 12:15 PM EDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1215 PM EDT Sat Jun 29 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-300000-
Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange-
Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin-
1215 PM EDT Sat Jun 29 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Numerous showers and scattered lightning storms will continue to
develop along and just inland from the coast then shift inland
through the afternoon. Storm motion will be toward the north to
northeast around 10 to 15 mph. Storms should shift back toward the
coast later in the afternoon and early evening.

A few strong storms should develop, producing frequent lightning
strikes and strong wind gusts up to 45 mph.

.FLOOD IMPACT...
Locally heavy rain may persist over a few areas and accumulate up to
3 inches in a 60 to 90 minute period. This would likely cause
temporary flooding of some roads and poor drainage areas especially
in urbanized locations.

.RIP CURRENT IMPACT...
A Moderate Risk of rip currents will exist along the beaches of
east central Florida today. Greatest threat of rip currents will
occur through 3 PM this afternoon due to tidal effects. Always swim
near a lifeguard and never swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered thunderstorms will develop across the area today and
move toward the north to northeast around 10 to 15 mph. A few
strong storms over the coastal waters or those that develop over
land may produce wind gusts near or in excess of 34 knots.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
High coverage of showers and thunderstorms storms expected to
continue Sunday as a moist airmass remains in place. Storm chances
then gradually decrease through early to mid week as drier air moves
into the region. Main storm threats will be dangerous lightning
strikes, gusty winds and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...
Spotters are requested to monitor the weather and self activate
if needed.

Kelly/Weitlich

In the hours before

Special weather statement, Jun 29, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
321 PM EDT Sat Jun 29 2019

FLZ045-053-292000-
Osceola FL-Orange FL-
321 PM EDT Sat Jun 29 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES UNTIL 400 PM EDT...

At 320 PM EDT, Doppler radar was tracking a strong thunderstorm near
Narcoossee, moving northwest at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Winter Park and Windermere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2828 8113 2820 8131 2849 8153 2861 8126
TIME...MOT...LOC 1920Z 153DEG 14KT 2832 8126

Spratt

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:04 PM EDTSpecial Marine WarningMLB86 min
Jun 29, 3:12 AM EDTSpecial Weather StatementMLBMartin48 min
Jun 29, 12:48 PM EDTAreal Flood AdvisoryMLBVolusia87 min

Nearby

Special Weather Statements in Florida, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.